MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. ROTATABLE GRASPING FORCEPS
Model Number FG-44NR-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the evaluation found problems caused by improper reprocessing.The product lot number was unknown.The investigation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the rotatable grasping forceps had foreign material in the sterile pack.This issue occurred during reprocessing.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the following led to the malfunction: -the sterilization time was longer than recommended, which may have contributed to the addition of a lot of heat from the outside.-the actual sterilization time was 80 minutes, which was not recommended, compared to the recommended sterilization time of 5 minutes.-as for the scorching of the packs, we do not believe it is due to the product, as we believe that more heat than usual was applied from the outside.-as for the stains on the packs, it is possible that there was moisture in the packs during sterilization, which seeped into the packs and left marks.-a definitive root cause cannot be determined.The event can be detected and prevented by following the instructions for use: after placing the sterilized pack containing the grasping forceps into the autoclave device, autoclave it within the following conditions.Other conditions during actual sterilization should be carried out in accordance with various cleaning and sterilization guidelines and recommendations from the sterilizer manufacturer.Follow facility-specific guidelines for procedures when performing autoclave sterilization.In addition, when operating the autoclave device, please follow the autoclave device's ``insert document or electronic package insert'' or ``instruction manual'' or the manufacturer's instructions.Olympus will continue to monitor field performance for this device.

Brand Name
ROTATABLE GRASPING FORCEPS
Common Device Name
ROTATABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18821965
Report Number9614641-2024-00545
Device Sequence Number11893517
Product Code EOQ
UDI-Device Identifier04953170032196
UDI-Public04953170032196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962533
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-44NR-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown